Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Started light brown discharge after loosing virginity. Is this discharge normal?

User rating for this question
Answered by
Practicing since : 1999
Answered : 1513 Questions
Last week I lost my virginity to my boyfriend. I knew that I would most likely bleed since he popped my cherry, which I did, but then ever since I've been having this light brown discharge. I'm pretty sure it's not my menstrual cycle because I had one and finished about 5 days before we had sex. Also it doesnt seem like blood. Is this discharge normal? Any idea when it will stop? Also we haven't had sex since.
Posted Sun, 4 Nov 2012 in Women Sexual Problems
Answered by Dr. Timothy Raichle 12 minutes later
Hello, I would be happy to help you with your question.

First of all, thank you for trusting me to answer this question in this format. I know that this is a sensitive topic for you, but hopefully I can help.

From what you are describing, I believe that there are two explanations. Consider that "old blood" will eventually make its way out of the vagina as a brownish discharge:

1. Besides the tear in the hymen that is common (associated with the bleeding with intercourse that you experienced) the cervix (which is at the top of the vagina) is also prone to bleeding. It is pretty common for it to bleed with intercourse. This might taper off and make its way out as a brownish discharge

2. You might have XXXXXXX slow healing of the hymenal tear itself, which, just like the cervix, could produce a brownish discharge.

Other causes of an abnormal discharge like you are describing can be related to common vaginal infections. This does not sound like a yeast infection, so it is possible that it is related to something called "bacterial vaginosis" which is a discharge also associated with an odor.

The best thing that you could do is to make an appointment with an OB/GYN. They could do an exam and tell you exactly what is going on, and also make sure that you are on adequate birth control!

I hope this helps. Please let me know if you have more questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor